Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 12, NWS Boston/Norton, MA

April 12, 2008Barnstable County, Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Apr 12, 2008, 7:47 AM EDT for Barnstable County, Bristol County, Plymouth County, Massachusetts. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2008, 7:47 AM EDT (11:47 UTC)
Expired
Apr 12, 2008, 8:18 AM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 56 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 11.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1735 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 121148
SVRBOX
MAC001-005-023-121230-
/O.NEW.KBOX.SV.W.0012.080412T1147Z-080412T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
747 AM EDT SAT APR 12 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
  EAST CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  SOUTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF PLYMOUTH...

* UNTIL 830 AM EDT

* AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ROCHESTER...OR 8 MILES NORTHEAST OF NEW
  BEDFORD...AND MOVING EAST AT 61 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOURNE BY 755 AM EDT...
  SANDWICH BY 800 AM EDT...

LAT...LON 4164 7066 4170 7070 4163 7076 4159 7088
      4187 7098 4207 7064 4196 7062 4193 7052
      4209 7020 4201 7018 4205 7026 4193 7052
      4181 7053 4173 7029 4191 7009 4190 7008
      4186 7005 4175 7025 4179 7001
TIME...MOT...LOC 1147Z 249DEG 53KT 4175 7074

$$

FRANK
2 follow-up statements
000 
WWUS51 KBOX 121158
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
758 AM EDT SAT APR 12 2008

MAC005-121208-
/O.CAN.KBOX.SV.W.0012.000000T0000Z-080412T1230Z/
BRISTOL MA-
758 AM EDT SAT APR 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS IS CANCELLED...

LAT...LON 4175 7025 4174 7024 4176 7017 4175 7018
      4165 7062 4191 7073 4206 7065 4206 7064
      4196 7062 4192 7052 4208 7020 4208 7019
      4201 7019 4205 7026 4191 7052 4176 7044
      4174 7037 4173 7029 4189 7007 4186 7006
TIME...MOT...LOC 1158Z 249DEG 53KT 4181 7054

$$

MAC001-023-121230-
/O.CON.KBOX.SV.W.0012.000000T0000Z-080412T1230Z/
PLYMOUTH MA-BARNSTABLE MA-
758 AM EDT SAT APR 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR NORTHERN BARNSTABLE AND EAST CENTRAL PLYMOUTH COUNTIES...

AT 755 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BOURNE...OR 12 MILES SOUTH OF PLYMOUTH...MOVING EAST AT
61 MPH.

LAT...LON 4175 7025 4174 7024 4176 7017 4175 7018
      4165 7062 4191 7073 4206 7065 4206 7064
      4196 7062 4192 7052 4208 7020 4208 7019
      4201 7019 4205 7026 4191 7052 4176 7044
      4174 7037 4173 7029 4189 7007 4186 7006
TIME...MOT...LOC 1158Z 249DEG 53KT 4181 7054

$$

FRANK
000 
WWUS51 KBOX 121218
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
816 AM EDT SAT APR 12 2008

MAC001-023-121226-
/O.CAN.KBOX.SV.W.0012.000000T0000Z-080412T1230Z/
PLYMOUTH MA-BARNSTABLE MA-
816 AM EDT SAT APR 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARNSTABLE AND
SOUTHEASTERN PLYMOUTH COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE REGION.  
THEREFORE...WE HAVE CANCELED THE SEVERE THUNDERSTORM WARNING.  SO 
FAR...WE HAVE RECEIVED NUMEROUS REPORTS OF HALF INCH HAIL WITH THIS 
STORM.

LAT...LON 4175 7025 4174 7024 4176 7017 4175 7018
      4165 7062 4191 7073 4206 7065 4206 7064
      4196 7062 4192 7052 4208 7020 4208 7019
      4201 7019 4205 7026 4191 7052 4176 7044
      4174 7037 4173 7029 4189 7007 4186 7006
TIME...MOT...LOC 1216Z 249DEG 53KT 4190 7021

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:52 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 12, 4:52 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
452 AM EDT SAT APR 12 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON. A MILD
WESTERLY FLOW CAN BE EXPECTED AWAY FROM THE COAST TODAY. DRIER AIR
FOLLOWS TONIGHT. AN UPPER TROUGH OF LOW PRES WILL MOVE ACROSS NEW
ENGLAND SUN THROUGH MON. HIGH PRES WILL BRING DRY AND WARMING
WEATHER TO THE REGION TUE THROUGH THU. AN OCEAN STORM WILL LIKELY
STAY SE OF NEW ENGLAND DURING LATE THU AND FRI.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STEADIEST PRECIPITATION ALREADY BEGINNING TO HEAD EAST OF THE
FORECAST AREA EARLY THIS MORNING...BUT MORE SCATTERED SHOWERS AND
THUNDERSTORMS NOTED ACROSS UPSTREAM IN PENNSYLVANIA WITH A FINE LINE
OF CONVECTION ACROSS CENTRAL NEW YORK STATE.

A WARM FRONT IS EXPECTED TO LIFT NORTH ACROSS MUCH OF THE FORECAST
AREA EXCEPT PERHAPS EXTREME NORTHEASTERN SECTIONS TODAY. A 40 KT
SOUTHWESTERLY LOW LEVEL JET EXTENDS NORTH TO JUST SOUTHEAST OF THIS
AREA ACROSS THE COASTAL WATERS. PROGRESSIVE SOUTHWEST FLOW ALOFT
REMAINS THIS AFTERNOON CAUSING THE COLD FRONT TO SLOW ITS FORWARD
PROGRESS. BEST ISENTROPIC LIFT REMAINS ACROSS EXTREME SOUTHEASTERN
NEW ENGLAND. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THROUGHOUT THE REGION INTO EARLY AFTERNOON. AN ISOLATED
STORM COULD PRODUCE GUSTY WINDS OR SMALL HAIL. OTHERWISE FOG WILL
LINGER ALONG THE SOUTHEAST COAST TODAY GIVEN HIGH DEWPOINT AIR OVER
COOLER OCEAN.

GENERALLLY FOLLOWED THE MILDER MAV TEMPERATURE GUIDANCE TODAY ACROSS
THE REGION EXCEPT ACROSS EXTREME NORTHEAST COASTAL SECTIONS WHERE A
SEABREEZE MAY REDEVELOP THIS AFTERNOON. 850 MILLIBAR TEMPERATURES
SOUTH OF THE WARM FRONT FAVOR HIGHS WELL INTO THE 60S EXCEPT 70 TO 75
ACROSS THE LOWER CONNECTICUT RIVER VALLEY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
A SLIGHTLY COOLER AND DRIER NW FLOW DEVELOPS...BUT SOME LINGERING
EVENING FOG PATCHES EXPECTED ALONG THE SOUTHEAST COAST. NEXT UPPER
LEVEL DISTURBANCE USHERING COOLER AIR ARRIVES BEYOND DAYBREAK
SUNDAY...BUT AN ISOLATED SNOW OR RAIN SHOWER IS POSSIBLE LATE ACROSS
THE FAR INTERIOR.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
UPPER TROF PASSES ACROSS AREA WITH COLD POOL ALOFT DURING SUN
AFTERNOON. THUS...WILL INDICATE CHANCE POPS WITH SCT RA SHOWERS
EXCEPT RA OR SN SHOWERS POSSIBLE ABOVE 1500 FT SUN EVE AS 850 MB
TEMPS DROP BELOW -4C AND BOUNDARY LAYER BEGINS TO COOL. HIGHEST POPS
PLACED OVER HIGHER TERRAIN OF SW NH FOR LATE SUN AFTERNOON. EXPECT
SHOWERS TO BEGIN TO DIMINISH AFTER SUNSET SUN. DAYTIME HEATING
COMBINED WITH TROF AXIS HANGING BACK AND COLD TEMPS REMAINING ALOFT
WILL BE CAUSE FOR SLIGHT CHANCE POPS MONDAY AFTERNOON...ALTHOUGH
PROBABLY LESS MOISTURE TO WORK WITH AND POSSIBLY MORE SUBSIDENCE
THAN SUN.

SURFACE AND UPPER RIDGE SHOULD KEEP REGION DRY WITH WARMING TEMPS
TUE THROUGH AT LEAST WED. THEN PICTURE GETS MUDDIER THU INTO FRI AS
TO WHETHER OFFSHORE SURFACE LOW PRES AND CLOSED LOW ALOFT REALLY
STAY OFFSHORE OR TRACK FAR ENOUGH N AND W TO AFFECT SE NEW ENGLAND.
GFS ENSEMBLES SUPPORT 00Z OPERATIONAL RUN IN KEEPING SURFACE LOW
WELL OFFSHORE AND WILL LEAN IN THAT DIRECTION FOR NOW. WEAK COLD
FRONT DEPICTED BY OPERATIONAL RUN TO CROSS NEW ENGLAND THU NIGHT.
THE FLOW IS SUFFICIENTLY ZONAL SO SOME UNCERTAINTY IN TIMING.
ALSO...UPPER SUPPORT WEAKENS FOR FRONT AS IT APPROACHES NEW ENGLAND.
WILL REFLECT SLIGHT CHANCE POPS MOST OF AREA LATE THU/EARLY
FRI...BUT MAY FIND OUR FORECAST AREA BEING SHIELDED FROM BOTH
SYSTEMS.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
TODAY...IFR/LIFR MOST TERMINALS THIS MORNING IN RAIN AND FOG.
CONDITIONS IMPROVE TO VFR FIRST ACROSS THE WESTERN TERMINALS AFT
15Z...THEN AFT 18Z EAST...EXCEPT IFR CONDITIONS MAY LINGER ALL DAY
FROM KHYA-KACK IN STRATUS AND FOG.

TONIGHT...EVENING IFR OR LIFR FOG/STRATUS KHYA-KACK. FOG PATCHES
POSSIBLE ELSEWHERE. OTHERWISE VFR.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

IN THE LONGER TERM...
SUN THROUGH MON...VFR EXCEPT BRIEFLY MVFR CIGS IN SCT OR WDLY SCT
SHOWERS...MAINLY HIER TERRAIN DURING LATE AFTERNOON AND EARLY EVE.
MON NIGHT THROUGH FRI...GENERALLY VFR EXCEPT POSSIBLY PATCHY LATE
NIGHT/EARLY MORNING FOG. SLIGHT CHANCE THAT OFFSHORE STORM TRACKS
CLOSE ENOUGH TO REDUCE CIGS/VSBYS IN RA OVER SE COASTAL AREAS THU
NIGHT/EARLY FRI.

&&

.MARINE...
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR SOUTHERLY SWELL ALONG THE
SOUTHERN COASTAL WATERS CONTINUES 15Z THROUGH 06Z TONIGHT. THE SCA
HAS BEEN DELAYED UNTIL 15Z AS CURRENT BUOY PLATFORM OBSERVATIONS CURRENTLY
INDICATE 3 FOOT SEAS. FOLLOWED WNA GUIDANCE BUT DISCOUNTED WAVE HEIGHTS
BY ABOUT 33 PERCENT GIVEN LOW LEVEL INVERSION.

OUTLOOK...SUNDAY THROUGH WEDNESDAY..
NW FLOW AND COLD AIR ADVECTION MAY BRING SCT GUSTS TO 20 TO 25 KT
SUN THROUGH MON AND 5 OR 6 FT SEAS IN OUTER COASTAL WATERS. SURFACE
HIGH PRES SHOULD DIMINISH WINDS AND SEAS TUE INTO THU. OFFSHORE LOW
PRES MAY BRING INCREASING NE OR N WINDS ACROSS FAR OUTER SE COASTAL
WATERS LATE THU INTO FRI. IF FURTHER OFFSHORE...THEN MAY ONLY NOTICE
INCREASING SWELL.

&&

.HYDROLOGY...
IN THE SHORT TERM...A FLOOD STATEMENT (FLSBOX) HAS BEEN ISSUED TO
HIGHLIGHT FLOOD WARNINGS FOR POINT LOCATIONS ALONG THE CONNECTICUT
RIVER. IN ADDITION A FLOOD WARNING (FLWBOX) CONTINUES FOR THE
CONNECTICUT RIVER AT MIDDLETOWN WHERE CURRENT FORECAST INDICATES
MODERATE FLOODING POSSIBLE BY SUNDAY NIGHT.

ELSEWHERE CLOSELY EXAMINING THE SMALLER RIVERS AND STREAMS IN
FRANKLIN...HAMPSHIRE...CHESHIRE AND HILLSBOROUGH COUNTIES WHICH
HAVE REMAINED NEARLY STEADY SINCE EARLY YESTERDAY EVENING. ALSO
MONITORING THE MERRIMACK RIVER AT GOFFS FALLS. LOWER THAN EXPECTED
QPF AMOUNTS COULD ALLOW THE ACTUAL STAGE TO FALL SHORT OF FLOOD...BUT
WILL CONTINUE TO MONITOR THIS RIVER DUE TO SNOWMELT UPSTREAM.

IN LONGER TERM...NO SIGNIFICANT RAIN IS FORESEEN THROUGH THE WEEK.
HOWEVER...WARMER TEMPS WED THROUGH FRI MAY REACCELERATE SNOW MELT
ACROSS NORTHERN NEW ENGLAND. CT RIVER MAY BE VERY SLOW TO DROP BACK
BELOW FLOOD STAGE AT HARTFORD AND MIDDLETOWN THIS COMING WEEK.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM THIS
     MORNING TO 2 AM EDT SUNDAY FOR ANZ254-255.

&&

SYNOPSIS...STRAUSS/THOMPSON
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...THOMPSON
AVIATION...STRAUSS/THOMPSON
MARINE...STRAUSS/THOMPSON
HYDROLOGY...STRAUSS/THOMPSON
Hazardous weather outlook, Apr 12, 4:51 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
451 AM EDT SAT APR 12 2008

CTZ004-MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-130900-
WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
451 AM EDT SAT APR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SHOWERS...SOME HEAVY...WILL FALL ACROSS SOUTHERN NEW ENGLAND THROUGH
ABOUT 8 AM. THERE WILL BE SCATTERED THUNDERSTORMS...AND A FEW MAY
CONTAIN STRONG WIND GUSTS THIS MORNING. A FEW SMALL STREAMS MAY RISE
RAPIDLY THIS MORNING...BUT WIDESPREAD FLOODING IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE THAT AN OCEAN STORM COULD PASS CLOSE ENOUGH
TO NEW ENGLAND TO CAUSE GUSTY NORTHEAST WINDS ACROSS THE CAPE AND
ISLANDS LATE THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IF THE THUNDERSTORMS IN NEW YORK
STATE STRENGTHEN AS THEY MOVE THROUGH SOUTHERN NEW ENGLAND THIS MORNING.

ANZ230>237-250-254-255-130900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
451 AM EDT SAT APR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL PERSIST ALONG THE SOUTH COASTAL AREA UNTIL ABOUT MID MORNING.
SCATTERED THUNDERSTORMS WILL AFFECT THE COASTAL WATERS UNTIL 8 OR 9
AM THIS MORNING. ONE OR TWO THUNDERSTORMS MAY CONTAIN STRONG WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INCREASING NORTHEAST WINDS AND BUILDING SEAS MAY AFFECT THE COASTAL
WATERS THURSDAY INTO FRIDAY...ESPECIALLY THOSE WATERS SOUTH AND EAST
OF NANTUCKET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CTZ002-003-MAZ002-003-008>011-NHZ011-130900-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-
451 AM EDT SAT APR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF THE CONNECTICUT RIVER
IN MASSACHUSETTS AND CONNECTICUT DUE TO A COMBINATION OF SNOW MELT
AND RAIN.

A FEW THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS THIS MORNING UNTIL
AROUND 8 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE LOWER PORTION OF THE CONNECTICUT RIVER WILL LIKELY REMAIN ABOVE
FLOOD STAGE FOR MUCH OF THE COMING WEEK. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED FOR THE PERIOD SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING IF THE STORMS IN NEW
YORK STATE STRENGTHEN AS THEY MOVE ACROSS SOUTHERN NEW ENGLAND.

THOMPSON

In the hours before

Special weather statement, Apr 12, 6:10 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 AM EDT SAT APR 12 2008

CTZ002>004-121100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
610 AM EDT SAT APR 12 2008

AT 604 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH OVER NEW BRITAIN...MOVING EAST AT 65 MPH.

THE THUNDERSTORM WILL BE NEAR...ANDOVER AND BOLTON BY 620 AM EDT...
COVENTRY AND STORRS BY 630 AM EDT...CHAPLIN AND HAMPTON BY 640 AM
EDT...KILLINGLY AND DANIELSON BY 650 AM EDT.

THOMPSON
Special weather statement, Apr 12, 6:53 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
653 AM EDT SAT APR 12 2008

RIZ003>007-121145-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-WASHINGTON RI-WESTERN KENT RI-
653 AM EDT SAT APR 12 2008

AT 646 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 19 MILES WEST OF HOPKINTON
MOVING EAST AT 78 MPH.

THE THUNDERSTORM WILL BE NEAR...HOPKINTON BY 700 AM EDT...RICHMOND
AND EXETER BY 710 AM EDT...PRUDENCE ISLAND AND 6 MILES NORTH OF
NEWPORT BY 720 AM EDT.

DUNHAM

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 6:26 AM EDTSpecial Marine WarningBOX64 min
Apr 12, 7:46 AM EDTSpecial Marine WarningBOX59 min
Apr 12, 8:03 AM EDTSevere Thunderstorm WarningBOXBarnstable25 min
Apr 12, 8:32 AM EDTSpecial Marine WarningBOX43 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.